- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system off the Pacific Northwest Coast brought snow showers...heavy at times...to western Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 21, 3:17 PM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 21, 3:17 PM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
317 PM PST MON FEB 21 2011
.SYNOPSIS...CLOUDS AND PRECIPITATION FROM THE NEXT SYSTEM WILL SPREAD
INTO SOUTHWEST WASHINGTON LATE THIS AFTERNOON AND NORTHWEST OREGON
THIS EVENING. THIS SYSTEM WILL BRING SNOW TO THE
MOUNTAINS...FOOTHILLS AND COAST RANGE TONIGHT THROUGH TUESDAY NIGHT
WHILE PRECIPITATION IN THE VALLEY AND THE COAST WILL REMAIN RAIN
SHOWERS. A MORE SIGNIFICANT AND COLDER LOW WILL DROP SOUTHWARD
THROUGH MID WEEK BRINGING SNOW THAT COULD REACH THE LOWEST ELEVATIONS
BY LATE WEDNESDAY. A MUCH COLDER AIR MASS WILL REMAIN OVER THE
PACIFIC NORTHWEST THROUGH THE END OF THE WEEK.
&&
.SHORT TERM...A SHORTWAVE MOVING THROUGH THE NORTHWESTERLY FLOW
ALOFT FROM BRITISH COLUMBIA INTO NORTHERN WASHINGTON...WILL SPREAD
INCREASING CHANCES FOR PRECIPITATION INTO SOUTHWEST WASHINGTON AND
NORTHWEST OREGON LATE FOR THE REMAINDER OF THIS AFTERNOON AND
EVENING. THE RIDGE LEVEL WINDS BECOME FAVORABLE FOR OROGRAPHICALLY
ENHANCED FLOW AFTER MIDNIGHT WITH WNW 850 MB WINDS INCREASING TO 30
TO 40 KT. SNOW LEVELS STARTING AROUND 2000 TO 2500 FT WILL FALL TO
AROUND 1000 FT THROUGH TUE EVENING. ALTHOUGH THE NORTHWESTERLY FLOW
ALOFT WILL LIMIT AVAILABLE MOISTURE AND QPF THE ONSHORE FLOW AT
RIDGE LEVEL SHOULD STILL MANAGE TO BRING ADVISORY LEVEL SNOW
ACCUMULATIONS NEAR TO THE CASCADES...FOOTHILLS AND COAST RANGE
TONIGHT THROUGH TUESDAY NIGHT. THE WILLAMETTE VALLEY HOWEVER WILL
BE MORE RAIN SHADOWED BY THE COAST RANGE AND WHILE BRIEF PERIODS OF
MIX RAIN AND SNOW ARE POSSIBLE FROM SCATTERED SHOWERS THE
PREDOMINANT PRECIPITATION WILL BE RAIN AND NO FROZEN TYPE
ACCUMULATIONS ARE EXPECTED.
THE NEXT SYSTEM DROPPING SOUTH THROUGH THE NORTHWESTERLY FLOW IS MORE
PROBLEMATIC FROM BOTH A QPF AND COLD AIR STAND POINT. SNOW LEVELS IN
THE NORTH WILL DROP TO NEAR SEA LEVEL BY WEDNESDAY MORNING WITH THE
COLD AIR SPREADING SOUTH AND INLAND WEDNESDAY AFTERNOON AND EVENING.
DUE TO A BETTER OVERWATER TRAJECTORY AND A CLOSED SURFACE LOW OFF OF
THE WASHINGTON COAST MORE MOISTURE WILL BE AVAILABLE SUPPORTED BY
DEEP COLD POOL ASSOCIATED WITH BOTH THE UPPER LOW OFFSHORE AND
SURFACE HIGH PRESSURE EVENTUALLY BUILDING FROM SOUTH FROM BRITISH
COLUMBIA INTO EASTERN WASHINGTON. WHILE 850 MB WINDS WILL BE ONSHORE
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING THE SURFACE PRESSURE
GRADIENT REMAINS RELATIVELY FLAT THEN BOTH SURFACE AND 850 MB FLOW
TURNS EASTERLY BY THURSDAY MORNING...THUS THE COAST AND VALLEY ALSO
LOOK AT RISK TO PICKING UP SNOW IN ADDITION TO HIGHER ELEVATIONS.
SNOW WILL TAPER OFF THURSDAY OR THURSDAY NIGHT AS THE UPPER LOW DROPS
SOUTH ALONG THE COAST AND COLD EASTERLY OFFSHORE FLOW DEVELOPS.
RUTHFORD
.LONG TERM...A COLD UPPER LEVEL LOW DROPS SOUTH FROM CANADA AND WILL
IMPACT THE PACIFIC NORTHWEST THROUGH THE END OF THE WEEK. AS
DEPICTED IN THE GFS AND ECMWF CURRENT MODEL RUNS...THIS SYSTEM WILL
LINGER JUST OFF THE OREGON COAST LATE THURSDAY THROUGH FRIDAY BEFORE
DIGGING SOUTH INTO CALIFORNIA BY THE WEEKEND. SNOW LEVELS SHOULD BE
NEAR THE VALLEY FLOOR SO HAVE KEPT A CHANCE OF SNOW SHOWERS THROUGH
FRIDAY AFTERNOON. BOTH THE GFS AND ECMWF HAVE FINALLY AGREED ON THE
SYSTEM DEPARTING FROM THE REGION BY SATURDAY. SHOWERS WILL DISSIPATE
BRIEFLY FOR MOST OF SATURDAY...EVEN THOUGH TEMPERATURES WILL REMAIN
ON THE COOLER SIDE. WEAK RIDGING DEVELOPS INTO SUNDAY MORNING...
BEFORE THE NEXT DISTURBANCE DROPS FROM CANADA ONCE AGAIN SUNDAY
AFTERNOON. HAVE BROUGHT SHOWERY WEATHER BACK INTO THE FORECAST EARLY
NEXT WEEK GIVEN DECENT MODEL AGREEMENT...AT THIS POINT SNOW DOES NOT
LOOK LIKELY FOR THE APPROACHING SYSTEMS AS MORE SEASONAL
TEMPERATURES RETURN.
&&
.AVIATION...HIGHER PRESSURE TO THE WEST WITH ONSHORE FLOW. FLOW
BECOMING COOLER WITH INCREASING SHOWERS TONIGHT. SO...AREAS OF
MVFR NORTH COAST AND LOCALLY INLAND NEAR THE NORTH COAST RANGE.
OTHERWISE VFR...BECOMING MVFR AFTER MIDNIGHT MOST AREAS. KPDX
AND APPROACHES...VFR THROUGH THIS EVENING. MVFR DEVELOPING BY
MIDNIGHT. SS
&&
.MARINE...INCREASING NORTHWEST WINDS AND SWELL TONIGHT WITH SMALL
CRAFT ADVISORIES DEVELOPING ACROSS THE WATERS. DEVELOPING MODERATE
SWELL WILL BRING ROUGH COLUMBIA RIVER BAR CONDITIONS. SS
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM PST
WEDNESDAY FOR NORTHERN OREGON CASCADES.
WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO 6 AM PST WEDNESDAY
FOR CASCADE FOOTHILLS IN LANE COUNTY-CENTRAL COAST RANGE OF
WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON-NORTHERN
OREGON CASCADE FOOTHILLS.
WINTER WEATHER ADVISORY FROM 4 AM TUESDAY TO 6 AM PST WEDNESDAY
FOR CASCADES IN LANE COUNTY.
WA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM PST
WEDNESDAY FOR SOUTH WASHINGTON CASCADES.
WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO 6 AM PST WEDNESDAY
FOR SOUTH WASHINGTON CASCADE FOOTHILLS-WILLAPA HILLS
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 4 PM
TUESDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE
HEAD OR.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 4 PM TUESDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 4 PM TUESDAY FOR
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 6 PM TO 9
PM THIS EVENING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 3 AM TO 6
PM TUESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLANDHazardous weather outlook, Feb 21, 3:48 AM PST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
348 AM PST MON FEB 21 2011
ORZ001-002-005>009-PZZ210-WAZ021>023-039-221500-
NORTH OREGON COAST-CENTRAL OREGON COAST-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
COLUMBIA RIVER BAR-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
348 AM PST MON FEB 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LOW ELEVATION SNOW IS POSSIBLE WEDNESDAY THROUGH SATURDAY AS COLD
AND MOIST AIR FROM THE NORTH INFILTRATES THE AREA. CONSIDERABLE
UNCERTAINTY EXISTS CONCERNING THIS POTENTIAL THREAT AND DETAILS
WILL INCREASE AS THE EVENT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
ORZ003-004-010>014-WAZ019-020-040-221500-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
348 AM PST MON FEB 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SIGNIFICANT SNOW IS POSSIBLE AS COLD AND MOIST AIR MOVE ACROSS
THE AREA. DETAILS CONCERNING THIS POTENTIAL THREAT WILL INCREASE
AS THE EVENT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Feb 21, 3:38 PM PST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
338 PM PST MON FEB 21 2011
ORZ001>014-WAZ019>023-039-040-230000-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
338 PM PST MON FEB 21 2011
...SNOW LIKELY DOWN TO THE LOWEST ELEVATIONS BY THURSDAY...
COLD AIR FROM ALASKA AND WESTERN CANADA WILL POUR INTO THE PACIFIC
NORTHWEST THIS WEEK...BRINGING MUCH COLDER THAN NORMAL
TEMPERATURES AND THE THREAT OF SNOW DOWN TO THE BEACHES AND THE
VALLEY FLOORS.
THE SNOW LEVEL WILL START OFF AROUND 1500 FEET TONIGHT AS MOIST
ONSHORE FLOW BRINGS A RETURN OF PRECIPITATION TO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON. THE SNOW LEVEL WILL LOWER
WEDNESDAY AND WEDNESDAY NIGHT...LIKELY REACHING THE VALLEY FLOOR.
ACCUMULATING SNOW IS EXPECTED FOR MOST OF SOUTHWEST WASHINGTON AND
NORTHWEST OREGON...EVEN FOR THE BEACHES AND INTERIOR LOWLANDS.
ALTHOUGH THERE IS STILL SOME UNCERTAINTY AS TO HOW MUCH SNOW WILL
FALL...CONFIDENCE IS INCREASING THAT TEMPERATURES WILL BE COLD
ENOUGH FOR ACCUMULATING SNOW DOWN TO SEA LEVEL BY WEDNESDAY NIGHT.
BASED ON THE LATEST INFORMATION...IT APPEARS SNOW TOTALS OF
SEVERAL INCHES WILL BE POSSIBLE ALONG THE COAST AND IN THE
INTERIOR VALLEYS. SNOW ACCUMULATION WILL BE MUCH GREATER IN THE
HIGHER TERRAIN...WITH UP TO 2 TO 3 FEET OF NEW SNOW POSSIBLE IN
THE CASCADES BY THE END OF THE WEEK.
DRIER WEATHER IS EXPECTED TO DEVELOP THURSDAY NIGHT AND FRIDAY AS
AN EVEN COLDER BUT DRIER AIR MASS MOVES INTO THE PACIFIC
NORTHWEST. HIGH TEMPERATURES MAY STRUGGLE TO REACH THE FREEZING
MARK EVEN IN THE LOWEST OF ELEVATIONS FRIDAY.
WEAGLE/RUTHFORD
Heavy Snow, North Oregon Cascades Foothills
- When
- February 21, 7:00 PM PST to February 24, 11:00 AM PST
- Where
- North Oregon Cascades Foothills forecast zone
- Reported by
- SNOTEL
The Marion Forks SNOTEL site measured 20 inches of new snow. Heavy snow was also reported at the South Fork Bull Run SNOTEL site with 20 inches and at Zigzag, Oregon with 8 inches.
Heavy Snow, North Oregon Cascades
- When
- February 21, 7:00 PM PST to February 24, 11:00 AM PST
- Where
- North Oregon Cascades forecast zone
- Reported by
- Official NWS Observations
Timberline measured 29 inches of new snow. Twenty-six inches of new snow was also measured at the Little Meadows SNOTEL site, at the Mt Hood Test Site and at the Mt Hood Meadows Avalanche site. The Blazed Alder SNOTEL site measured 25 inches of new snow, The Red Hill SNOTEL site measured 19 inches of new snow and the North Fork SNOTEL site measured 18 inches of new snow.
Heavy Snow, Coast Range of Nw Oregon
- When
- February 22, 3:00 AM PST to February 24, 10:00 AM PST
- Where
- Coast Range of Nw Oregon forecast zone
- Reported by
- SNOTEL
The Saddle Mountain SNOTEL site measured 30 inches of new snow. Heavy snow was also measured at the Seine Creek SNOTEL site with 14 inches of new snow, at Timber Junction with 12 inches of new snow and at McMinnville with 8 inches of new snow.
Heavy Snow, Cascade Foothills in Lane County
- When
- February 22, 6:00 PM PST to February 24, 10:00 AM PST
- Where
- Cascade Foothills in Lane County forecast zone
- Reported by
- SNOTEL
The Railroad Overpass SNOTEL site measured 13 inches of new snow.
Heavy Snow, Cascades in Lane County
- When
- February 22, 6:00 PM PST to February 24, 10:00 AM PST
- Where
- Cascades in Lane County forecast zone
- Reported by
- SNOTEL
The Cascade Summit SNOTEL site measured 30 inches of new snow. Heavy snow was also measured at the Salt Creek Falls SNOTEL site with 24 inches of new snow, at the Roaring River SNOTEL site with 20 inches of new snow and at the Holland Meadows SNOTEL site with 19 inches of new snow.
Heavy Snow, Central Willamette Valley
- When
- February 23, 4:00 AM PST to February 24, 6:30 AM PST
- Where
- Central Willamette Valley forecast zone
- Reported by
- Trained Spotter
A trained spotter in McMinnville measured 8 inches of new snow. An entry on the KPTV Weather Blog reported 5 inches of new snow in Amity, Oregon.
Heavy Snow, Central Coast Range of W Oregon
- When
- February 23, 7:00 PM PST to February 24, 7:00 AM PST
- Where
- Central Coast Range of W Oregon forecast zone
- Reported by
- Trained Spotter
A trained spotter in Blodgett, Oregon measured 6.5 inches.
Heavy Snow, Northern Oregon Coast
- When
- February 23, 8:00 PM PST to February 24, 8:00 AM PST
- Where
- Northern Oregon Coast forecast zone
- Reported by
- Amateur Radio
A HAM operator on KM Mountain in an adjacent zone measured 8 inches of new snow. Snow was also reported in this area on social media sites.
Heavy Snow, Lower Columbia
- When
- February 23, 8:00 PM PST to February 24, 11:30 AM PST
- Where
- Lower Columbia forecast zone
- Reported by
- Public
A resident of Kelso/Longview measured 4 inches of new snow. Reports on social media sites also reported 4 inches of new snow for Kelso/Longview and St Helens.
Heavy Snow, Western Columbia River Gorge
- When
- February 23, 10:30 PM PST to February 24, 11:30 AM PST
- Where
- Western Columbia River Gorge forecast zone
- Reported by
- Trained Spotter
A trained spotter in Hood River, Oregon measured 6 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Delaware, February 21 to 22, 20118 injured · 4 events
- Winter Weather in Virginia, February 21 to 22, 201122 events
- Winter Weather in Wisconsin, February 21 to 22, 201119 events
- Winter Storm and Winter Weather in Maryland, February 21 to 22, 201112 events
- Extreme Cold and Heavy Snow in Montana, February 21 to 24, 201112 events
- Heavy Snow in Pennsylvania, February 21 to 22, 201111 events
- Winter Weather in West Virginia, February 21 to 22, 201111 events
- Heavy Snow in Pennsylvania, February 21 to 22, 201110 events
- Heavy Snow and Winter Weather in New Jersey, February 21 to 22, 20119 events
- Blizzard and Winter Storm in Idaho, February 21 to 24, 20117 events
- Heavy Snow and Winter Weather in New Jersey, February 21, 20116 events
- Heavy Snow in Ohio, February 21 to 22, 20116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283738, 283744, 283403, 283745, 283746, 283720, 283715, 283402, 283718, 283732.